Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 7:37 AM EDT for McKean County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 7:37 AM EDT (11:37 UTC)
- Expired
- Jul 10, 2001, 8:30 AM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 101138 SVRCTP PAC083-101230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 737 AM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCKEAN COUNTY IN PENNSYLVANIA * UNTIL 830 AM EDT. * AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BRADFORD...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CYCLONE AND REW AT 750 AM. SMETHPORT AND CORYVILLE AT 800 AM. CROSBY AND PORT ALLEGANY AT 810 AM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 4204 7877 4188 7888 4161 7820 4185 7819
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:15 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 2:15 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 AM EDT TUE JUL 10 2001 MAIN CONCERN TODAY WILL BE THE WEATHER ASSOCIATED WITH A COLD FRONT PROGGED TO SWEEP EAST ACROSS THE AREA THIS AFTERNOON. SFC CONVERGENCE ALONG THE FRONT WILL BE WEAK...WITH A WSW FLOW AHEAD OF THE FRONT AND A WNW FLOW BEHIND. HOWEVER SFC DEW PTS ARE ALREADY BACK INTO THE LOWER TO MID 60S OVER THE SUSQ VLY EARLY THIS MORNING WITH LOWER 70S POISED OVER THE OHIO VLY FROM DAY TO PKB. DESPITE NO QPF FROM THE ETA EXPECT EXPECT SCT THUNDERSTORMS TO DEVELOP ALONG THE FRONT THIS AFTERNOON MORE LIKE WHAT THE AVN IS PREDICTING. K INDICIES ARE PROGGED TO BE VERY HIGH ACROSS CENTRAL PA THIS AFTERNOON INDICATING AMPLE MOISTURE DESPITE SOME MID-LVL CAPPING. WITH MIDLVL WINDS PROGGED TO 40 KTS AND MODERATE INSTABILITY SLIGHT SVR RISK LOOKS REASONABLE AND WILL ISSUE AN SPS TO COVER THE THREAT FOR PRIMARILY STRONG WINDS. WILL GO A FEW DEGREES ABOVE FWC MAXES FOR HIGHS TODAY...ESPECIALLY EAST OF THE MTNS...BASED ON ETA LOW-LVL TEMPS AND EXPECTED PREFRONTAL DOWNSLOPE CONDITIONS EAST OF THE MTNS. FRONT WILL BE EAST OF THE AREA TONIGHT BUT THE MODELS ARE SHOWING ANOTHER STRONG SHORT WAVE MOVING EAST ACROSS THE AREA LATE TONIGHT AND WEDNESDAY MORNING. THEREFORE WILL CONTINUE WITH A CHC OF THUNDERSTORMS...WITH HIGHEST POPS ACROSS THE WEST...AND ACROSS THE EAST DURING THE EVENING. WEDNESDAY WILL FEATURE COLD ADVECTION AND DRYER AIR MOVING IN...BUT STILL COULD SEE SOME LOW CHC POPS FOR SHOWERS AS THE SHORT WAVE MOVES THRU DURING THE MORNING...THEN SOME AFTERNOON CONVECTION WILL BE POSSIBLE WITH THE CYCLONIC VORTEX LOCATED JUST TO THE NORTH OF PA. IN THE EXTENDED PDS...THURSDAY AND FRIDAY WILL BE DRY AND UNSEASONABLY COOL AS COOL CANADIAN HI PRESSURE BUILDS IN FROM THE WEST. WILL CONTINUE THE CURRENT FORECAST OF CONTINUED DRY WITH GRADUAL WARMING TREND OVER THE WEEKEND AS HEIGHTS GRADUALLY RISE AND HIGH PRESSURE REMAINS OVER THE MIDWEST AND NORTHEAST. .CTP...NONE. MSE
In the hours before
Special weather statement, Jul 10, 4:15 AM EDT, 3 hours 22 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-101445- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 AM EDT TUE JUL 10 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING... A SOUTHWEST WIND WILL USHER IN WARMER AND INCREASINGLY MOIST AIR TO CENTRAL PENNSYLVANIA TODAY. THIS IS IN ADVANCE OF A COLD FRONT WHICH WILL MOVE INTO NORTHERN PENNSYLVANIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF WHICH MAY APPROACH SEVERE LIMITS. THE STRONGEST THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING. WIND DAMAGE WILL BE THE PRIMARY THREAT FROM THESE STORMS. WINDS ALOFT WILL INCREASE IN SPEED TODAY. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BRING THE FAST WINDS ALOFT DOWN TO THE SURFACE. HAIL...HEAVY DOWNPOURS...AND DANGEROUS LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS. ROGOWSKI/DANGELO/EVANxS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:24 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 36 min |
| Jul 10, 1:41 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 79 min |
| Jul 10, 2:15 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 30 min |
| Jul 10, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 40 min |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 41 min |
| Jul 10, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 49 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 10, 3:26 PM EDT | Tornado Warning | CTP | Clinton | 34 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 44 min |
| Jul 10, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 40 min |
| Jul 10, 3:37 PM EDT | Tornado Warning | CTP | Franklin | 23 min |
| Jul 10, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 41 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 44 min |
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 38 min |
| Jul 10, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 53 min |
| Jul 10, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 56 min |
| Jul 10, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 64 min |
| Jul 10, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 39 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 47 min |
| Jul 10, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 54 min |
| Jul 10, 7:14 PM EDT | Tornado Warning | CTP | Dauphin | 46 min |
| Jul 10, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.